MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CANN H.F. DGNST 6MM RTBL DBL VLV; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. CANN H.F. DGNST 6MM RTBL DBL VLV; ACCESSORIES,ARTHROSCOPIC
Catalog Number 72200829
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during a meniscal repair surgery, once patient was anesthetized and the procedure began the surgical support connected the cables to the tower and realized that the lens was missing, the surgical support went to the central sterilization where it was found that the lens was in one of the unsterilized containers.The specialist decided to cancel the procedure.The patient's anesthesia was reversed.No further complications were reported.
 
Additional Manufacturer Narrative
H10: h2: additional information in b5.
 
Event or Problem Description
It was reported that during a meniscal repair surgery, once patient was anesthetized and the procedure began the surgical support connected the cables to the tower and realized that the cannula was not in the operation room, the surgical support went to the central sterilization where it was found that the cannula was in one of the unsterilized containers.The specialist decided to cancel the procedure.The patient's anesthesia was reversed.No further complications were reported.
 
Additional Manufacturer Narrative
H6: a device evaluation was not possible, since the device was not returned to the designated complaint unit for independent evaluation.The root cause of the reported event could not be determined as no device malfunction was reported.An evaluation of the customer provided image found the device laying on a tray.There is no visible damage.Insufficient product identification information was provided and thus a manufacturing record review could not be conducted.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.Based on the information provided we are unable to conclude factors known to contribute to the alleged report.Based on this investigation, the need for corrective action is not indicated.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: a device evaluation was not possible, since the device was not returned to the designated complaint unit for independent evaluation.The root cause of the reported event could not be determined as no device malfunction was reported.An evaluation of the customer provided image found the device laying on a tray.There is no visible damage.Insufficient product identification information was provided and thus a manufacturing record review could not be conducted.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.Based on the information provided we are unable to conclude factors known to contribute to the alleged report.Based on this investigation, the need for corrective action is not indicated.

Brand Name
CANN H.F. DGNST 6MM RTBL DBL VLV
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19924209
Report Number1219602-2024-01666
Device Sequence Number15479772
Product Code NBH
UDI-Device Identifier03596010573520
UDI-Public03596010573520
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72200829
Device Lot NumberUKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2024
Supplement Date Received by Manufacturer09/04/2024
12/27/2024
01/03/2025
Initial Report FDA Received Date08/06/2024
Supplement Report FDA Received Date09/06/2024
12/31/2024
01/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age48 YR
Patient SexMale